Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 1999, 5:49 PM CDT for Vernon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1999, 5:49 PM CDT (22:49 UTC)
- Expired
- Jun 13, 1999, 6:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS1 KSGF 132250 RRA SVRSGF MOC217-132320- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 PM CDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 620 PM CDT * AT 545 PM TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF NEVADA AND WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... DEDERICK MILO WALKER TREES AND POWER LINES WERE REPORTED DOWN IN NEVADA BY THE SHERIFF OFFICE AT 542 PM. VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. SSL/TAGGART &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:40 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SUN JUN 13 1999 1ST PD FCST PROBLEMS...WHAT TO DO WITH FFA AND PCPN/POPS. 18Z SFC MAP HAS CDFNT FROM ARND STL TO BTWN SGF/UNO. CONVECTION IS SLOW TO INCREASE ATTM. DEWPOINTS STILL IN THE 70S OVR ERN CWA WITH UPPER 60S IN SE KS. A LITTLE FURTHER WEST...DEWPOINTS ARE IN THE LOW/MID 60S. STREAMLINES NOT SHOWING MUCH SFC CONVERGENCE OVR CWA ATTM...MOSTLY OVR ERN MO. THEY DO SHOW A LOW CIRCULATION OVR N CENTRAL AR. THETA E STILL FAIRLY HIGH OVR ERN CWA SO WL CONTINUE FFA FOR THIS EVENING IN EXTREME ERN CWA. COORDINATED WITH STL FOR THE FFA. OTHERWISE MODELS IN FAIRLY GD AGREEMENT WITH OVR ALL WX PATTERN THRU FCST PD. FAN LOOKS TO COOL FOR TONIGHT LOWS WL LEAN TOWARD FWC...AS DEWPOINTS STILL IN 60S OVR THE ERN HALF OF KS. WL TAKE OUT POPS FOR ALL ZONES IN 2ND PD...EXCEPT FOR A LOW POP IN EXTREME ERN ZONES. LOOKS LIKE A NICE PUNCH OF DRIER/COOLER AIR FOR THE NEXT TWO DAYS. EXTENDED LOOKS MOSTLY DRY...MAYBE A SLGT CHC OF PCPN TUESDAY NIGHT/EARLY WEDNESDAY AS NEXT FRONT PASSES THRU. SGF BU 064/077 055/078 056 07410- JLN BU 063/079 058/080 059 072-0- UNO BU 065/080 058/079 058 07631- VIH BU 064/078 056/079 057 07510- SS
In the hours before
Special weather statement, Jun 13, 1:00 PM CDT, 4 hours 49 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 13 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...THUNDERSTORMS WITH HEAVY RAIN POSSIBLE... A COLD FRONT EXTENDED FROM NORTHEAST MISSOURI TO CENTRAL OKLAHOMA. AHEAD OF THIS FRONT THE AIR WAS VERY MOIST AND UNSTABLE. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE OZARKS THIS AFTERNOON AND TONIGHT. THE BEST CHANCE OF PRECIPITATION WILL BE FROM SPRINGFIELD AND POINTS EAST. WITH RECENT HEAVY RAINS OVER PORTIONS OF SOUTH CENTRAL MISSOURI...A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS EAST OF A WEST PLAINS TO ROLLA LINE FOR TODAY AND TONIGHT. THUNDERSTORM ACTIVITY SHOULD STAY BELOW SEVERE LIMITS. HOWEVER DUE TO THE EXPECTED SLOW MOVEMENT OF THE STORMS...HEAVY RAINS PRODUCING LOCALIZED FLOODING WILL BE POSSIBLE. SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:56 PM CDT | Flash Flood Warning | SGF | Jasper | 4 hr |
| Jun 12, 11:02 PM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 13, 2:19 PM CDT | Flash Flood Warning | SGF | Barry | 4 hr |
| Jun 13, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 51 min |
| Jun 13, 6:11 PM CDT | Flash Flood Warning | SGF | Barry | 3 hr |
| Jun 13, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.